Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 613, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 9:06 PM CDT for Love County, Marshall County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 2, 2017, 9:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 154 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 9:55 PM CDT | TSTM WND DMG | 8 W Oakland, OK | NUMEROUS UTILITY POLES DOWNED AND ACROSS THE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
865
WUUS54 KOUN 030206
SVROUN
OKC085-095-030245-
/O.NEW.KOUN.SV.W.0613.170703T0206Z-170703T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
906 PM CDT SUN JUL 2 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
East central Love County in southern Oklahoma...
Marshall County in southeastern Oklahoma...
* Until 945 PM CDT
* At 905 PM CDT, a severe thunderstorm was located 5 miles north of
Lebanon, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Madill, Kingston, Lebanon, Little City, Woodville, northern Lake
Texoma and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3393 9690 3396 9692 3394 9697 3417 9697
3417 9667 3414 9660 3406 9655 3404 9658
3401 9659 3402 9660 3401 9662 3397 9661
3393 9689
TIME...MOT...LOC 0205Z 272DEG 29KT 3406 9694
HAIL...1.25IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM CDT, 6 hours 50 minutes before
Area Forecast Discussion National Weather Service Norman OK 216 PM CDT Sun Jul 2 2017 .DISCUSSION... Rain chances and location of said rain continues to be main challenge moving forward the next several days. MCV moving across southwest toward central Oklahoma expected to be mechanism for development of scattered convection across portions of central into southeast Oklahoma this afternoon and evening. Sufficient instability exists for a few marginally severe storms, but should be more multicell and pulse as wind shear remains very weak. As we move through the next several days it will be tough to really nail down timing and locations, much like today will likely be driven by small scale features that will not show themselves on scales that models are able to get a handle on. Therefore will have to cont to follow the signals the models do pick up on. The first of which is a minor shortwave that drop southeast out of the high plains of CO overnight. This will aid in development of complex of storms that may move back into western Oklahoma overnight and approach central Oklahoma toward morning. This feature then continue to drift south/southeast keeping better rain chances in areas near and northeast of the OKC metro Tuesday. Next feature will be shortwave that drops south through Plains Tuesday night into Wednesday, which may provide one more day with chance of rain come Wednesday. After this we begin to come under the influence of upper ridge that build north and northeast into central Rockies into the central Plains. This will likely shut off the better rain chances and leave us with hot and muggy weather by the end of the week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 73 90 / 30 30 40 30 Hobart OK 71 93 73 95 / 30 30 30 20 Wichita Falls TX 74 95 75 96 / 20 30 20 20 Gage OK 69 93 68 93 / 30 20 40 20 Ponca City OK 70 88 71 87 / 40 30 60 40 Durant OK 74 91 74 91 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jul 2, 4:31 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 431 PM CDT Sun Jul 2 2017 OKZ004>048-050>052-TXZ083>090-032145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 431 PM CDT Sun Jul 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated severe storms will remain possible through Sunday evening east of areas from Enid to Oklahoma City to Waurika. Very high instability has developed which have allowed storms to strengthen very quickly. The initial line of storms will move east out of the area with the potential for redevelopment of strong to severe storms through the early evening. The main threat will be damaging winds of 70 mph and hail up to the size of half dollars. Locally heavy rainfall and frequent lightning will also be possible affecting outdoor activities today. Late tonight, additional showers and thunderstorms will move into western Oklahoma from the high plains with the potential of marginally severe thunderstorms. Locally heavy rainfall and frequent lightning will be possible as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms are possible Monday though Thursday at times. Strong to marginally severe storms will be possible again on Monday and Tuesday, mainly across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 2, 7:12 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 712 PM CDT SUN JUL 2 2017 OKZ028>030-042-030115- Pottawatomie OK-Pontotoc OK-Cleveland OK-McClain OK- 712 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Pottawatomie...northwestern Pontotoc...southeastern Cleveland and southeastern McClain Counties Until 815 PM CDT... AT 710 PM CDT, a strong thunderstorm was located near Etowah, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of dimes... Wind gusts to 50 MPH... Locations impacted include... Shawnee, Tecumseh, Maud, Wayne, Earlsboro, Asher, Tribbey, Wanette, Byars, St. Louis, Etowah, Rosedale, Brooksville, Macomb, Harjo and Trousdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3486 9736 3518 9725 3534 9678 3485 9677 TIME...MOT...LOC 0010Z 262DEG 17KT 3511 9716 03
Special weather statement, Jul 2, 7:18 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
718 PM CDT SUN JUL 2 2017
OKZ039-041-045-046-030115-
Stephens OK-Carter OK-Murray OK-Jefferson OK-
718 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens...Carter...
southwestern Murray and northeastern Jefferson Counties Until 815 PM
CDT...
AT 716 PM CDT, an area of strong thunderstorm was located from 12
miles east of Waurika, to Graham, and to Lone Grove moving east at
30 MPH. The strongest storm was located near Graham.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ardmore, Lone Grove, Healdton, Wilson, Dickson, Ringling, Springer,
Dougherty, Gene Autry, Loco, Graham, Pooleville, Lake Of The
Arbuckles, Turner Falls, Milo, Lake Murray, Cornish and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3410 9788 3425 9788 3442 9756 3444 9695
3407 9697
TIME...MOT...LOC 0016Z 274DEG 24KT 3433 9750
03Special weather statement, Jul 2, 7:25 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
725 PM CDT SUN JUL 2 2017
OKZ040-041-046-030115-
Carter OK-Garvin OK-Murray OK-
725 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Carter...
southwestern Garvin and northwestern Murray Counties Until 815 PM
CDT...
AT 724 PM CDT, a strong thunderstorm was located near Foster, moving
east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Elmore City, Katie, Foster, Tatums, Hennepin, Turner Falls and
Pernell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3451 9756 3468 9756 3468 9723 3456 9717
3449 9714 3443 9713
TIME...MOT...LOC 0024Z 286DEG 26KT 3460 9748
03Special weather statement, Jul 2, 8:09 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
809 PM CDT SUN JUL 2 2017
OKZ048-030145-
Atoka OK-
809 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
845 PM CDT...
AT 807 PM CDT, a strong thunderstorm was located near Daisy, moving
east at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Stringtown, Lane, Daisy, McGee Creek Lake and Redden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3451 9578 3428 9578 3431 9614 3468 9590
3468 9588 3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 0107Z 253DEG 30KT 3455 9569
03Special weather statement, Jul 2, 8:32 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
832 PM CDT SUN JUL 2 2017
OKZ041-046-047-030215-
Carter OK-Johnston OK-Murray OK-
832 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR central Carter...west central
Johnston and southern Murray Counties Until 915 PM CDT...
AT 829 PM CDT, strong thunderstorms were along a line extending from
3 miles north of Gene Autry to near Pooleville, moving east at 20
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Tishomingo, Springer, Ravia, Mill Creek, Dougherty, Gene Autry,
Graham, Pooleville, Milo, Turner Falls, Lake Of The Arbuckles and
Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3423 9668 3426 9748 3442 9755 3444 9739
3442 9678
TIME...MOT...LOC 0129Z 285DEG 19KT 3433 9702 3439 9740
03Local storm report, Jul 2, 9:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN JUL 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM FLASH FLOOD 3 W LEHIGH 34.46N 96.26W
07/02/2017 COAL OK LAW ENFORCEMENT
WATER OVER THE ROAD ON CTY RD 1760.
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 65 min |
| Jul 2, 7:12 PM CDT | Special Weather Statement | OUN | Pottawatomie | 63 min |
| Jul 2, 7:18 PM CDT | Special Weather Statement | OUN | Carter, Jefferson | 57 min |
| Jul 2, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 37 min |
| Jul 2, 7:25 PM CDT | Special Weather Statement | OUN | Garvin | 50 min |
| Jul 2, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 48 min |
| Jul 2, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 48 min |
| Jul 2, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc | 57 min |
| Jul 2, 8:09 PM CDT | Special Weather Statement | OUN | Atoka | 36 min |
| Jul 2, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 63 min |
| Jul 2, 8:32 PM CDT | Special Weather Statement | OUN | Murray | 43 min |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 42 min |
| Jul 2, 8:58 PM CDT | Areal Flood Advisory | OUN | Atoka | 3 hr |
| Jul 2, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 45 min |
| Jul 2, 9:40 PM CDT | Special Weather Statement | OUN | Murray | 50 min |
| Jul 2, 9:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Jul 2, 9:48 PM CDT | Special Weather Statement | OUN | Carter | 57 min |
| Jul 2, 9:56 PM CDT | Areal Flood Advisory | OUN | Carter, Love, Marshall | 3 hr |
| Jul 2, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 57 min |
| Jul 2, 10:21 PM CDT | Areal Flood Advisory | OUN | Bryan, Marshall | 3 hr |
| Jul 2, 10:23 PM CDT | Special Weather Statement | OUN | Marshall | 37 min |
| Jul 2, 10:34 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Jul 2, 10:44 PM CDT | Special Weather Statement | OUN | Love | 31 min |
| Jul 2, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Love | 18 min |
| Jul 2, 11:27 PM CDT | Special Weather Statement | OUN | Marshall, Murray | 33 min |
| Jul 2, 11:59 PM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 3, 12:05 AM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Jul 3, 12:11 AM CDT | Areal Flood Warning | OUN | Coal, Murray, Pontotoc | 9 hr |
| Jul 3, 12:36 AM CDT | Special Weather Statement | OUN | Johnston | 24 min |
| Jul 3, 12:58 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 1:35 AM CDT | Special Weather Statement | OUN | Pontotoc | 25 min |
| Jul 3, 1:43 AM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 47 min |
| Jul 3, 2:22 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston | 3 hr |
| Jul 3, 2:31 AM CDT | Special Weather Statement | OUN | Bryan, Coal | 44 min |
| Jul 3, 2:35 AM CDT | Flash Flood Warning | OUN | Bryan | 6 hr |
| Jul 3, 3:14 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 61 min |
| Jul 3, 4:12 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Pontotoc | 48 min |
| Jul 3, 4:26 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 34 min |
| Jul 3, 4:56 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan | 3 hr |
| Jul 3, 4:58 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal | 62 min |
| Jul 3, 6:00 AM CDT | Special Weather Statement | OUN | Bryan, Johnston | 45 min |
| Jul 3, 6:47 AM CDT | Special Weather Statement | OUN | Bryan | 43 min |
| Jul 3, 7:13 AM CDT | Special Weather Statement | OUN | Garfield | 47 min |
| Jul 3, 7:55 AM CDT | Special Weather Statement | OUN | Atoka | 35 min |
| Jul 3, 9:25 AM CDT | River Flood Warning | OUN | Bryan | 26 hr |
| Jul 3, 9:26 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
| Jul 3, 3:33 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 3, 3:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 53 min |
| Jul 3, 4:02 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| Jul 3, 4:23 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 67 min |
| Jul 3, 4:43 PM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jul 3, 4:52 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 68 min |
| Jul 3, 4:58 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| Jul 3, 5:16 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 44 min |
| Jul 3, 5:26 PM CDT | Special Weather Statement | OUN | Cotton | 49 min |
| Jul 3, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jul 3, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 67 min |
| Jul 3, 5:41 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 49 min |
| Jul 3, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 38 min |
| Jul 3, 5:57 PM CDT | Tornado Warning | OUN | Woods, Woodward | 14 min |
| Jul 3, 6:08 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| Jul 3, 6:12 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Jul 3, 6:17 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods, Woodward | 73 min |
| Jul 3, 6:21 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Jul 3, 6:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 61 min |
| Jul 3, 6:50 PM CDT | Special Weather Statement | OUN | Blaine, Custer | 40 min |
| Jul 3, 6:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 67 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.